0
RESEARCH PAPERS

Stability of Doubly Periodic Deformed Configurations of Plates and Shallow Shells

[+] Author and Article Information
C. S. Hsu

Division of Applied Mechanics, University of California, Berkeley, Calif.

S. S. Lee

RCA Information Systems Division, Cherry Hill, N. J.

J. Appl. Mech 37(3), 641-650 (Sep 01, 1970) (10 pages) doi:10.1115/1.3408593 History: Received May 12, 1969; Revised September 24, 1969; Online July 12, 2010

Abstract

Presented here is a nonlinear analysis of infinite plates and shallow shells, subjected to doubly periodic surface loadings. The drastically different behaviors predicted by the linear and the nonlinear theories are analyzed and discussed. It turns out that the transition from the small to the large deflection behavior involves nonlinear bifurcation and the existence of multiple equilibrium configurations, and it entails the question of stability. Seen in this light, it is easy to explain various features special to problems in this class, including the jump phenomenon. From the viewpoint of stability analysis, this class of problems is distinct and interesting in that the perturbations which can lead to instability have actually a higher degree of symmetry than the unperturbed configurations.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In